Alert archive / Arizona / Freeze Warnings in 2012
Freeze Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this freeze warning at Dec 9, 2012, 1:43 PM MST for Pima County, Pinal County, Arizona. It took effect at Dec 11, 2012, 1:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 1:43 PM MST (20:43 UTC)
- In effect from
- Dec 11, 2012, 1:00 AM MST
- Expired
- Dec 11, 2012, 8:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Tucson, AZ
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 88 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.7 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS75 KTWC 092043 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 143 PM MST SUN DEC 9 2012 ...FREEZING TEMPERATURES ACROSS SOUTHEAST ARIZONA... AZZ506-101045- /O.NEW.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 143 PM MST SUN DEC 9 2012 ...HARD FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...FREEZING TEMPERATURES TONIGHT THEN LOWS IN THE 20S TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME LOCATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-504-505-101045- /O.NEW.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 143 PM MST SUN DEC 9 2012 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING TEMPERATURES OF THE SEASON EXPECTED. * TIMING...SOME LOCATIONS WILL NEAR FREEZING AS EARLY AS 1 AM TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$ MEYER
5 follow-up statements
531 WWUS75 KTWC 101035 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 335 AM MST MON DEC 10 2012 AZZ506-102245- /O.CON.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 335 AM MST MON DEC 10 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME LOCATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-504-505-102245- /O.CON.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 335 AM MST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S EARLY TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING TEMPERATURES OF THE SEASON EXPECTED. * TIMING...SOME LOCATIONS WILL APPROACH FREEZING AS EARLY AS 1 AM TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
249 WWUS75 KTWC 102113 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 213 PM MST MON DEC 10 2012 AZZ506-110515- /O.CON.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 213 PM MST MON DEC 10 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME LOCATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-504-505-110515- /O.CON.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 213 PM MST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S EARLY TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING TEMPERATURES OF THE SEASON EXPECTED. * TIMING...SOME LOCATIONS WILL APPROACH FREEZING AS EARLY AS 1 AM TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
811 WWUS75 KTWC 110343 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 843 PM MST MON DEC 10 2012 AZZ506-111500- /O.CON.KTWC.HZ.W.0002.121211T0800Z-121211T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 843 PM MST MON DEC 10 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY TUESDAY MORNING. TEMPERATURES WILL FALL BELOW 28 BY 3 AM TUESDAY MORNING AND REMAIN THERE SEVERAL HOURS. LOWEST TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME LOCATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-504-505-111500- /O.CON.KTWC.FZ.W.0004.121211T0800Z-121211T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 843 PM MST MON DEC 10 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MST TUESDAY. * TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S EARLY TUESDAY MORNING WITH THE FIRST WIDESPREAD FREEZING TEMPERATURES OF THE SEASON EXPECTED. * TIMING...SOME LOCATIONS WILL APPROACH FREEZING AS EARLY AS 1 AM TUESDAY MORNING AND REMAIN AT OR BELOW FREEZING FOR SEVERAL HOURS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
507 WWUS75 KTWC 111045 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 345 AM MST TUE DEC 11 2012 AZZ506-111500- /O.CON.KTWC.HZ.W.0002.000000T0000Z-121211T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 345 AM MST TUE DEC 11 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TEMPERATURES...EXPECT LOW TEMPERATURES IN THE 20S EARLY THIS MORNING. THE LOWEST TEMPERATURES WILL BE IN THE LOWER AND MIDDLE 20S IN SOME LOCATIONS. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL UNPROTECTED PLANTS AS WELL AS DAMAGE OUTDOOR PIPES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS WIDESPREAD TEMPERATURES AT OR BELOW 28 DEGREES ARE EXPECTED...WITH SUB-FREEZING TEMPERATURES EXPECTED FOR SEVERAL HOURS. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...THEY SHOULD BE WRAPPED...DRAINED...OR ALLOWED TO DRIP SLOWLY. THOSE THAT HAVE IN-GROUND SPRINKLER SYSTEMS SHOULD DRAIN THEM...AND COVER ABOVE-GROUND PIPES TO PROTECT THEM FROM FREEZING. THESE CONDITIONS WILL ALSO KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ AZZ502-504-505-111500- /O.CON.KTWC.FZ.W.0004.000000T0000Z-121211T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 345 AM MST TUE DEC 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * TEMPERATURES...OVERNIGHT LOWS IN THE UPPER 20S TO LOWER 30S EARLY THIS MORNING WITH THE FIRST WIDESPREAD FREEZING TEMPERATURES OF THE SEASON EXPECTED. * IMPACTS...SUB-FREEZING TEMPERATURES CAN KILL SENSITIVE CROPS AND VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE EXPECTED. THESE TEMPERATURES WILL KILL SENSITIVE CROPS AND VEGETATION. COVER THEM...IF POSSIBLE...WITH CLOTH SHEETS OR BLANKETS TO PROTECT THEM FROM FREEZING. && $$
085 WWUS75 KTWC 111502 NPWTWC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 802 AM MST TUE DEC 11 2012 AZZ506-111615- /O.EXP.KTWC.HZ.W.0002.000000T0000Z-121211T1500Z/ SOUTHEAST PINAL COUNTY- INCLUDING THE CITIES OF...MAMMOTH...ORACLE 802 AM MST TUE DEC 11 2012 ...HARD FREEZE WARNING HAS EXPIRED... THE HARD FREEZE WARNING IS NO LONGER IN EFFECT AS TEMPERATURES CONTINUED TO WARM ABOVE FREEZING. $$ AZZ502-504-505-111615- /O.EXP.KTWC.FZ.W.0004.000000T0000Z-121211T1500Z/ TOHONO O'ODHAM NATION-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...SELLS...TUCSON...GREEN VALLEY... MARANA...VAIL...PICACHO PEAK STATE PARK 802 AM MST TUE DEC 11 2012 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT AS TEMPERATURES CONTINUED TO WARM ABOVE FREEZING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this freeze warning went out at Dec 9, 9:15 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 9, 9:15 AM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 915 AM MST SUN DEC 9 2012 .SYNOPSIS...EXPECT STRONG GUSTY WINDS EAST OF TUCSON THIS AFTERNOON AS A LOW PRESSURE SYSTEM MOVES INTO NEW MEXICO. THERE WILL ALSO BE A FEW SNOW SHOWERS ACROSS THE WHITE MOUNTAINS MAINLY THIS EVENING. FREEZING TEMPERATURES TO OCCUR ACROSS MUCH OF THE AREA TONIGHT WITH A HARD FREEZE FOR MANY VALLEY LOCATIONS TUESDAY MORNING. A STRONGER STORM SYSTEM WILL BRING A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW TO THE AREA LATE THURSDAY INTO FRIDAY. && .DISCUSSION...BROAD BASED TROUGH THROUGH MUCH OF THE LOWER 48 WILL FURTHER DEEPEN INTO THE DESERT SOUTHWEST TODAY AS A STRONG IMPULSE DIVES INTO NEW MEXICO THIS AFTERNOON. TIGHTER GRADIENT BY THIS AFTERNOON WITH WINDY CONDITIONS IN SOME EASTER AREAS...BUT EXPECTED TO REMAIN BELOW WIDESPREAD WIND ADVISORY LEVELS. COLD FRONT PUSHING THROUGH FROM THE NORTH LATE TODAY AND THIS EVENING. CLEARING AND COLDER TONIGHT WITH TEMPERATURES BELOW FREEZING IN MANY LOCATIONS. A HARD FREEZE IN HIGHER EASTERN VALLEY LOCATIONS. EVALUATING THE NEED FOR A FREEZE WARNING FOR EASTERN PIMA COUNTY...BUT AT THIS POINT IT IS NOT EXPECTED TO BE QUITE WIDESPREAD ENOUGH. CLIMATICALLY COLDER VALLEY LOCATIONS INCLUDING COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES FREEZE SO FREQUENTLY IN THE WINTER THAT FREEZE WARNINGS ARE NOT ROUTINELY ISSUED FOR THOSE LOCATIONS AFTER THE FIRST FREEZE. COLDEST NIGHT OF THE SEASON SO FAR IS EXPECTED TO LEAD TO A WIDESPREAD FREEZE MONDAY NIGHT AND TUESDAY MORNING INCLUDING TUCSON METRO AND PROBABLY MANY LOWER DESERT LOCATIONS. A HARD FREEZE EXPECTED IN MANY LOCATIONS ABOVE 2800 FEET WITH TEMPERATURES IN THE TEENS AND LOWER 20S IN HIGHER EASTERN VALLEY LOCATIONS. STRONG SYSTEM DIGGING IN (WITH SOME GENESIS ALL THE WAY FROM THE GULF OF ALASKA) LATE THURSDAY INTO FRIDAY. A MUCH STRONGER SYSTEM WITH A MUCH WETTER TRAJECTORY...STARTING TO LOOK LIKE A SIGNIFICANT VALLEY RAIN AND MOUNTAIN SNOW PRODUCER WITH A HIGH DEGREE OF CONFIDENCE IN MEDIUM RANGE MODEL RESOLUTIONS. && .AVIATION...SCT-BKN CLOUDS AT OR ABOVE 20K FT AGL THIS MORNING THEN FEW-BKN CLOUDS AT 6-10 KT AGL THIS AFTERNOON AND INTO THIS EVENING. MOSTLY CLEAR SKIES AREA WIDE BY EARLY MONDAY MORNING OR 10/12Z. SURFACE WIND MOSTLY LESS THAN 10 KTS THRU MID MORNING. SURFACE WIND EAST OF KTUS THIS AFTERNOON INTO EARLY THIS EVENING WLY/NWLY 10-25 KTS WITH GUSTS TO 40 KTS. SURFACE WIND DIMINISHING TO LESS THAN 10 KTS LATE TONIGHT. KTUS VICINITY WWD...SURFACE WIND WLY/NWLY 8-15 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING EAST OF THE AREA WILL BRING STRONG AND GUSTY WINDS THIS AFTERNOON ACROSS GREENLEE AND GRAHAM COUNTIES...AND BREEZY CONDITIONS IN COCHISE COUNTY. THE STRONGEST WINDS ARE EXPECTED ACROSS THE GILA RIVER VALLEY. MINIMUM RELATIVE HUMIDITIES THIS AFTERNOON ARE FORECAST TO REMAIN ABOVE 15 PERCENT. THUS...CRITICAL FIRE WEATHER CONDITIONS WILL NOT BE MET. THIS SYSTEM WILL ALSO BRING A FEW SHOWERS TO THE WHITE MOUNTAINS MAINLY THIS EVENING. THEREAFTER...DRY CONDITIONS WILL OCCUR AREA WIDE MONDAY THROUGH WEDNESDAY NIGHT ALONG WITH LIGHT WINDS. A STRONGER LOW PRESSURE SYSTEM WILL THEN BRING GUSTY WINDS THURSDAY FOLLOWED BY A CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS PARTICULARLY THURSDAY NIGHT INTO FRIDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER
Hazardous weather outlook, Dec 9, 5:10 AM MST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 510 AM MST SUN DEC 9 2012 AZZ501>515-101200- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY- UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 510 AM MST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ACROSS THE HIGH TERRAIN THIS AFTERNOON. SUSTAINED WIND SPEEDS IN THE GILA RIVER VALLEY THIS AFTERNOON MAY APPROACH LOWER ELEVATION ADVISORY CRITERIA OF 30 MPH...AND GUSTS IN THE 40 TO 45 MPH RANGE MAY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY COLDER AIR WILL SETTLE INTO THE VALLEYS BY MONDAY MORNING WITH THE COLDEST TEMPERATURES OF THE SEASON EXPECTED TO OCCUR MONDAY NIGHT INTO EARLY TUESDAY MORNING. FREEZING TEMPERATURES ARE FORECAST FOR MANY LOCATIONS EARLY MONDAY MORNING FOLLOWED BY A WIDESPREAD FREEZE ACROSS MANY LOWER DESERT LOCALES EARLY TUESDAY MORNING. VALLEY LOCATIONS IN COCHISE...SANTA CRUZ...GRAHAM AND GREENLEE COUNTIES WILL LIKELY HAVE TEMPERATURES WELL BELOW HARD FREEZE LEVELS FOR SEVERAL HOURS LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING. A STRONG LOW PRESSURE SYSTEM IS FORECAST TO BRING GUSTY WINDS THURSDAY FOLLOWED BY COLDER TEMPERATURES AND AN INCREASING CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW THURSDAY NIGHT AND FRIDAY. STILL TOO SOON TO DETERMINE DETAILS SUCH AS SNOW LEVELS OR VALLEY RAIN AND MOUNTAIN SNOW AMOUNTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 1:43 PM MST | Hard Freeze Warning | TWC | Pinal | 42 hr |
Nearby
Freeze Warnings in Arizona, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.